gordonisadog (gordonisadog) wrote in vaginapagina,
gordonisadog
gordonisadog
vaginapagina

Ortho Novum and lighter periods and vitamin C

I was on Ortho-tri for about 5 years before I had to quit earlier this year due to obnoxious breakthrough bleeding.  Also I've noticed that my period was also starting to lighten up slightly this year (starting in January) on Ortho-tri.  I talked to my doctor and she switched me to Ortho-novum 1/35 to see if the different type of progesterone (right?) and the pill being a monophasic would help with the breakthrough bleeding. 

Well I have no more BTB but my periods have gotten lighter each cycle (about 4 to 5 days) since being in the pill and a little different.  The first day or two I pretty much bleed out mostly uterine lining and a mix of old and new blood (still pretty light mind you, but it's mostly uterine lining), then I spot for a few days after vs starting light and getting heavier (around 6 days) while I was on Ortho-tri.  During these two days, each day I fill up my Diva cup almost halfway, then after these days I fill it up only 1/4 of the way.  Because I'm expelling so much lining, I can assume I'm not pregnant (also I'm as close to a perfect user as one can get and also use condoms), and I have taken a preg test in July before the switch because I was freaking out over the BTB and it was negative. 

Can I just chalk this up to it being a new form of birth control and I've finally found the right type and amount of hormones to lighten up my period, or is this something I need to worry about?  I'm pretty sure it's the former rather than the latter, but I'm just so surprised in a new pill changing my period so quickly.  Has this happened to anyone else when switching hormonal birth control?

Another question I've been wondering about, how much vitamin C does it take to make hormonal birth control less effective, if it does at all?  I've never really seen a concrete answer to this.  Some sites say you actually need to up your vitamin C intake (along with a few other vitamins) because HBC depletes them in your body, and others say something like Airborne will make you HBC null.  I've also seen a few that suggest if you are taking vitamin C, take it either 4 hours before or after taking you pill.  I know grapefruits are a no-no because they produce an enzyme that messes with absorption, but is it the same for a high level of vitamin C?

Thanks in advance!
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 4 comments